Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 370, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 23, 2004, 6:31 PM CDT for Itawamba County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2004, 6:31 PM CDT (23:31 UTC)
- Expired
- Oct 23, 2004, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 232331
SVRMEM
MSC057-240015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT OCT 23 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 715 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM 8 MILES WEST OF SANDY SPRINGS TO 11 MILES
WEST OF EVERGREEN...MOVING EAST AT 40 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 715 PM CDT INCLUDE...
MANTACHIE...
SANDY SPRINGS...EVERGREEN...
FULTON...FAIRVIEW...
NEW SALEM...
TREMONT...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3448 8854 3433 8854 3411 8853 3412 8820
3431 8817 3447 8817
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:00 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 23, 2:00 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT OCT 23 2004 .DISCUSSION... COLD FRONT BEGINNING TO PUSH INTO WESTERN ARKANSAS THIS AFTERNOON. A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS IS STRETCHING FROM PARIS TENNESSEE TO WEST HELENA ARKANSAS. THIS LINE WILL CONTINUE MOVING EASTWARD THIS AFTERNOON INTO THIS EVENING. BIG QUESTION OF THIS FORECAST PACKAGE IS WILL ANYTHING REDEVELOP BEHIND THIS LINE. REGIONAL RADAR IS SHOWING A FEW SMALL SHOWERS ACROSS SOUTHERN MISSOURI. DON/T KNOW IF THIS WILL CONTINUE TO DEVELOP SOUTHWARD OR NOT. MODELS ARE SHOWING PRECIPITATION ONLY ACROSS EASTERN AREAS OF THE CWA THIS EVENING. WILL WAIT TO MAKE A LAST MINUTE CALL WHETHER TO KEEP POPS ACROSS WESTERN ZONES OR NOT. CLOUDS SHOULD BEGIN TO DECREASE OVERNIGHT ALLOWING FOR SOME FOG TO DEVELOP ACROSS THE MIDSOUTH. WILL KEEP MENTION OF FOG IN FORECAST. SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY IN ADDITION TO AN UPPER RIDGE ALOFT. THIS WILL KEEP DRY AND MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS AROUND THROUGH MONDAY. A WARM FRONT WILL BEGIN TO MOVE NORTHWARD INTO SOUTHWESTERN SECTIONS OF THE CWA ON MONDAY NIGHT. THIS FRONT WILL BRING SLIGHT CHANCES FOR SHRA/TSRA THROUGH TUESDAY NIGHT MAINLY FOR SOUTHWESTERN TO WESTERN PORTIONS OF THE MIDSOUTH BEFORE LIFTING NORTHWARD. WARM FRONT WILL BE FAR ENOUGH NORTH WITH COLD FRONT FAR ENOUGH WEST TO KEEP THE MIDSOUTH DRY THROUGH THURSDAY. ALTHOUGH EXPECT PARTLY TO MOSTLY CLOUDY CONDITIONS DURING THIS TIME. COLD FRONT WILL MOVE INTO THE AREA THURSDAY NIGHT AND WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE CWA THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL MOVE INTO THE AREA ON SATURDAY BRINING DRY CONDITIONS BACK TO THE MIDSOUTH WITH NEAR NORMAL TEMPERATURES. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. KRS
Hazardous weather outlook, Oct 23, 4:00 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT SAT OCT 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 PM CDT SAT OCT 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF A COLD FRONT THIS EVENING OVER PORTIONS OF THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KRS
In the hours before
Special weather statement, Oct 23, 4:12 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 412 PM CDT SAT OCT 23 2004 MSZ022-023-232145- CALHOUN MS-CHICKASAW MS- 412 PM CDT SAT OCT 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN AND CHICKASAW COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF VARDAMAN AT 412 PM CDT...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE STRONG WINDS IN EXCESS OF 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING THE CITY OF HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 25 min |
| Oct 23, 4:18 PM CDT | Tornado Warning | MEG | Yalobusha | 27 min |
| Oct 23, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 30 min |
| Oct 23, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 38 min |
| Oct 23, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 24 min |
| Oct 23, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 51 min |
| Oct 23, 6:22 PM CDT | Tornado Warning | MEG | Chickasaw, Monroe | 38 min |
| Oct 23, 6:27 PM CDT | Tornado Warning | MEG | Chickasaw, Monroe | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.